Hail, McLean
- When
- March 28, 9:20 PM CST to 9:23 PM CST
- Where
- McLean County, 0.46 mi E of Max
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 47.820, -101.290
An isolated thunderstorm produced 1 inch hail in McLean County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
An isolated thunderstorm produced 1 inch hail in McLean County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Mar 28, 3:08 PM CST, 6 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 408 PM CDT WED MAR 28 2007 .SHORT TERM... PROBLEMS IN THE SHORT TERM ARE ABUNDANT...BUT MAINLY WILL FOCUS ON PRECIPITATION AMOUNTS EAST AND PRECIPITATION TYPE WEST. WILL UTILIZE A MODEL BLEND. LOOKS LIKE EURO AND AMERICAN MODELS HAVE COME TO MORE OF A CONSENSUS...WITH INVERTED TROUGH OF LOW PRESSURE INTO THE NORTHERN PLAINS MOVING SLOWLY EAST THROUGH THE SHORT TERM PERIOD...AS THE UPPER LEVEL LOW HANGS BACK OVER THE ROCKIES. THIS SCENARIO WOULD PUT MOST OF NORTH DAKOTA IN A FAVORABLE POSITION FOR HIGH QPF AMOUNTS. WILL START WITH PREVIOUS PACKAGE AND BASICALLY RAISE PRECIPITATION CHANCES TONIGHT THROUGH THURSDAY NIGHT TO HIGH LIKELY OR CATEGORICAL. AFTER DISCUSSION WITH SURROUNDING WFOS AND HPC/RFC HAVE UTILIZED HPC QPF GRIDS WITH ONLY SOME MINOR ADJUSTMENTS. THIS WOULD GIVE A WIDESPREAD AMOUNTS OF 1 TO 2 INCHES...AND POSSIBLY HIGHER AMOUNTS IF THINGS PAN OUT. DUE TO THE HIGHER RIVER LEVELS IN THE JAMES BASIN...FEEL THERE IS ENOUGH OF A THREAT TO WARRANT A FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL AND EAST CENTRAL NORTH DAKOTA...INCLUDING THE JAMES RIVER BASIN. FARTHER WEST...THE SOUTHWEST AND FAR WEST CENTRAL WILL BE ON THE BORDER OF A HEAVY SNOW EVENT OVER SOUTHEAST MONTANA. PROBLEMS HERE ARE EXACTLY WHEN SNOW BEGINS AND HOW MUCH MELTS BEFORE ACCUMULATION BEGINS. CONSIDERING THE WARM TEMPERATURES OF LATE AND THE AMOUNT OF WARM AIR BEING PULLED INTO THIS STRONG SYSTEM...PLUS THE SLOW MOVEMENT...HAVE OPTED ON THE CONSERVATIVE SIDE FOR SNOW AMOUNTS AND WENT WITH AN ADVISORY FOR THE SOUTHWEST. EXPECT AN EXTENDED PERIOD OF OCCASIONAL PRECIPITATION...WITH HEAVIEST AMOUNTS TONIGHT AS RAIN CHANGES TO SNOW. PROBABLY ON AND OFF PERIODS OF RAIN AND SNOW TOMORROW...THEN ANOTHER SURGE THURSDAY EVENING. THE INTERMITTENT NATURE SHOULD HELP SNOW AMOUNTS FROM PILING UP....BUT STILL NOT A NICE COUPLE OF DAYS...WITH STRONG NORTHERLY WINDS AND HEAVY WET SNOW. DEFINITELY WORTH A HIGHLIGHT MENTION OF SOME TYPE. THINGS DO SETTLE DOWN LATE FRIDAY INTO SATURDAY...VERY FEW CHANGES TO THE SHORT TERM BEYOND FRIDAY EVENING. .LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT... THE GFS AND ECWMF CONTINUE TO BE IN GOOD AGREEMENT THROUGH THE LONG TERM. ON SUNDAY ANOTHER UPPER LEVEL LOW WILL BE OVER BRITISH COLUMBIA SHIFTING THE MAJOR DYNAMICS SOUTH OF THE AREA. THE LOW WILL SHIFT EAST...WEAKENING TO A SHORT WAVE AS IT DOES SO WILL HAVE TO KEEP A SLIGHT CHANCE OF PRECIP IN THE FORECAST. BY WEDNESDAY THE SHORT WAVE WILL SHIFT TO THE EAST...AND RIDGING ALOFT SHOULD ALLOW HIGH PRESSURE TO DEVELOP OVER THE AREA ENDING THE CHANCE OF PRECIP. TEMPERATURES THROUGH THE PERIOD SHOULD BE AT OR BELOW NORMAL. && .BIS WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 1 AM CDT THURSDAY THROUGH FRIDAY EVENING FOR NDZ023-025-036-037-047-048-050-051. WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM MDT FRIDAY FOR NDZ031>033-040-041-043-044. && TWH/TSW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 455 PM CDT WED MAR 28 2007 NDZ001>005-009>013-017>022-034-035-042-045-046-291030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-MORTON- BURLEIGH-GRANT-SIOUX-EMMONS- 455 PM CDT WED MAR 28 2007 /355 PM MDT WED MAR 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT A STORM SYSTEM OVER WYOMING AND MONTANA WILL MOVE INTO THE NORTHERN AND CENTRAL PLAINS. THIS SYSTEM WILL REMAIN OVER THE PLAINS THROUGH SATURDAY BEFORE MOVING TOWARD THE GREAT LAKES ON SATURDAY NIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY OVER THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS ARE LIKELY ON THURSDAY...WITH A CHANCE OF RAIN AND SNOW SHOWERS THURSDAY NIGHT THROUGH FRIDAY. THERE IS A CHANCE OF RAIN AND SNOW SHOWERS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ023-025-036-037-047-048-050-051-291030- WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 455 PM CDT WED MAR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT HIGH WATER WILL CONTINUE ON THE LOWER JAMES RIVER. A FLOOD WARNING IS IN EFFECT. SEE THE FLOOD STATEMENT FOR MORE INFORMATION. A VIGOROUS EARLY SPRING STORM WITH A HEAVY RAIN POTENTIAL...WILL MOVE INTO THE NORTHERN PLAINS TONIGHT. A FLOOD WATCH IS IN EFFECT FOR TONIGHT THROUGH FRIDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FLOOD WATCH CONTINUES THROUGH FRIDAY. THE POTENTIAL FOR RIVER AND OVERLAND FLOODING IS POSSIBLE...ESPECIALLY IN THE JAMES RIVER BASIN. WATER LEVELS ARE ALREADY RUNNING HIGH IN THIS AREA DUE TO SNOW MELT RUNOFF. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ031>033-040-041-043-044-291030- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 355 PM MDT WED MAR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT TONIGHT. A VIGOROUS EARLY SPRING STORM WILL MOVE INTO THE NORTHERN PLAINS TONIGHT. BY FRIDAY MORNING...SNOWFALL AMOUNTS OF 3 TO 6 INCHES CAN BE EXPECTED OVER PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WINTER WEATHER ADVISORY CONTINUES THROUGH FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JF
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2007Every state in 2007This day in weather historyWarnings in North Dakota, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22981.